MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE OFFSET CONNECTOR 5 MM

MEDACTA INTERNATIONAL SA GMK-HINGE OFFSET CONNECTOR 5 MM
Model Number 02.07.0005
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed by regulatory affairs department on 3 june 2020: lot 145743a: (b)(4) items manufactured and released on 11 october 2019.Expiration date: 2024-09-24.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold without any similar reported event.Other device involved in the event: gmk hinge 02.07.10.9641 offset adapter 5mm lot 1856269.Batch review performed by medacta regulatory affairs department on 24 june 2020: lot 1856269: (b)(4) items manufactured and released on 16 january 2019.No anomalies found related to the problem.To date, no similar events reported on items of the same lot.
 
Event or Problem Description
When trying to assemble the offset onto the tibia, the offset does not come out of the instrument (offset adaptor), it stays in there and doesn't connect to the tibia.This has happened a few times and following the surgical technique correctly.Due to this case additional anesthesia was necessary and the surgery was prolonged of 10 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d knee project manager: during the visual inspection to the internal o-ring and the three fixation teeth have been found damaged.However, these damages cannot be related to the failure of the implant offset insertion, whose cause remains unknown.Since we do not have the 5 mm implant offset available for evaluation and, since the 5 mm trial offset can be properly connected, we can not establish the real cause of the failure during the surgery.(the internal profile and surfaces of the offset connector and there are no visible signs of wear).

Brand Name
GMK-HINGE OFFSET CONNECTOR 5 MM
Common Device Name
OFFSET CONNECTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key10189421
Report Number3005180920-2020-00349
Device Sequence Number16370932
Product Code JWH
UDI-Device Identifier07630030815607
UDI-Public07630030815607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/24/2024
Device Model Number02.07.0005
Device Catalogue Number02.07.0005
Device Lot Number145743A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer05/25/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight85